Alert archive / California / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 3, 2019, 4:34 PM PDT for Sierra County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 4:34 PM PDT (23:34 UTC)
- Expired
- Jun 3, 2019, 5:15 PM PDT
- In force
- 41 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sierra County, CA
The radar
The Beale AFB radar (KBBX), 71 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WUUS56 KSTO 032334
SVRSTO
CAC091-040015-
/O.NEW.KSTO.SV.W.0013.190603T2334Z-190604T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sacramento CA
434 PM PDT Mon Jun 3 2019
The National Weather Service in Sacramento has issued a
* Severe Thunderstorm Warning for...
Central Sierra County in northern California...
* Until 515 PM PDT.
* At 433 PM PDT, a severe thunderstorm was located over Downieville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Downieville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3963 12088 3965 12080 3953 12070 3949 12080
TIME...MOT...LOC 2333Z 316DEG 9KT 3956 12077
HAIL...1.00IN
WIND...60MPH
$$
RB2 follow-up statements
239
WWUS56 KSTO 032355
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
455 PM PDT Mon Jun 3 2019
CAC091-040015-
/O.CON.KSTO.SV.W.0013.000000T0000Z-190604T0015Z/
Sierra CA-
455 PM PDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR CENTRAL SIERRA COUNTY...
At 454 PM PDT, a severe thunderstorm was located over Downieville,
moving west at 5 mph.
HAZARD...60 mph wind gusts and half dollar to Ping Pong size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Downieville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3963 12088 3965 12080 3953 12070 3949 12080
TIME...MOT...LOC 2354Z 095DEG 6KT 3956 12083
HAIL...1.25IN
WIND...60MPH
$$
RB296
WWUS56 KSTO 040014
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
514 PM PDT Mon Jun 3 2019
CAC091-040023-
/O.EXP.KSTO.SV.W.0013.000000T0000Z-190604T0015Z/
Sierra CA-
514 PM PDT Mon Jun 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIERRA COUNTY WILL
EXPIRE AT 515 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3963 12088 3965 12080 3953 12070 3949 12080
TIME...MOT...LOC 0013Z 088DEG 14KT 3959 12088
$$
RBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:46 PM PDT, 48 minutes earlier.
Area forecast discussion, Jun 3, 3:46 PM PDT, 48 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 346 PM PDT Mon Jun 3 2019 .SYNOPSIS... Afternoon and evening mountain showers and thunderstorms today then decreased showers over the northern Sierra Tuesday. For the Valley, warmer than normal temperatures through mid week with temperatures falling back to normal late in the week. Increasing temperatures return late in the weekend and into early next week. && .DISCUSSION... Another afternoon of mountain showers and thunderstorm activity is expected, which has already been detected via radar and satellite imagery. Most of the cloud growth has been locked to the Sierra; however, the coastal range is starting to see some activity. Activity is expected to wind down late this evening, with the next chance for convection occurring Tuesday afternoon and evening. However, Tuesday's storms may not be as widespread since the most favorable conditions look to be from I-80 and southwards. Wednesday begins an extended period of dry conditions as high pressure pushes in over the southwest U.S.. Southwest flow aloft should keep any afternoon or evening shower/thunderstorm threat south and east of the forecast area. Beyond the precipitation, the other area of concern this week will be the unseasonably warm temperature through mid week. Daytime highs for the Valley and the foothills will span from the mid 80s to the mid 90s through Wednesday. We will then see decreasing temperatures for the remainder of the week as placing temperatures into the mid 70s to mid 80s range. .EXTENDED DISCUSSION (Friday THROUGH Monday) Upper level trough centered over the Pacific Northwest extends into far northern California Friday into early Saturday. Continue to lean on the NBM with generally dry weather expected except for a slight chance of rain showers over the Lassen National Park area Friday afternoon. Northerly winds will increase in the Sacramento Valley Saturday and Saturday night as high pressure ridging builds to the north and the surface pressure gradient increases. This will bring lowering humidity and will begin to dry out grasses and other fine fuels. Another warm up will be seen over the weekend through Monday as upper level ridging builds in. Expected Valley highs Friday are in the low 80s, heating up into the upper 80s Saturday, low 90s Sunday and mid 90s by Monday. EK && .AVIATION... Showers and thunderstorms are possible this afternoon and evening over the mountains of northern California, which could produce localized periods of MVFR/IFR condition. Elsewhere, VFR conditions will prevail over the next 24 hours. Winds will generally be less than 10 knots, but stronger in the Delta. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 3, 3:42 PM PDT, 52 minutes before
Special Weather Statement National Weather Service Sacramento CA 342 PM PDT Mon Jun 3 2019 CAZ069-032330- West Slope Northern Sierra Nevada- 342 PM PDT Mon Jun 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIERRA AND NORTH CENTRAL NEVADA COUNTIES... At 341 PM PDT, a strong thunderstorm was located over Alleghany, or near Downieville, moving southwest at 10 mph. Pea size hail is possible with this storm. Locations impacted include... Downieville, Bowman Lake, Alleghany, Skillman Campground and Graniteville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3968 12076 3941 12057 3928 12079 3947 12102 TIME...MOT...LOC 2241Z 035DEG 7KT 3947 12079 CM
Special weather statement, Jun 3, 4:18 PM PDT, 16 minutes before
Special Weather Statement National Weather Service Sacramento CA 418 PM PDT Mon Jun 3 2019 CAZ069-032345- West Slope Northern Sierra Nevada- 418 PM PDT Mon Jun 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TUOLUMNE COUNTY... At 417 PM PDT, a strong thunderstorm was located 8 miles east of Calaveras Big Trees SP, moving south at 5 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. This storm will remain over mainly rural areas of Tuolumne County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3810 12013 3823 12025 3833 12012 3826 12002 TIME...MOT...LOC 2317Z 355DEG 9KT 3824 12014 RB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:42 PM PDT | Special Weather Statement | STO | Butte | 48 min |
| Jun 2, 6:19 PM PDT | Severe Thunderstorm Warning | STO | Butte, Plumas | 44 min |
| Jun 3, 3:42 PM PDT | Special Weather Statement | STO | Nevada | 48 min |
| Jun 3, 4:18 PM PDT | Special Weather Statement | STO | Tuolumne | 27 min |
Nearby
Severe Thunderstorm Warnings in California, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.